Alert archive / Idaho / Wind Chill Warnings in 2006

Wind Chill Warning 3, NWS Pocatello, ID

November 28, 2006

NWS Pocatello, ID issued this wind chill warning at Nov 28, 2006, 2:24 PM MST. It took effect at Nov 28, 2006, 9:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2006, 2:24 PM MST (21:24 UTC)
In effect from
Nov 28, 2006, 9:00 PM MST
Expired
Nov 29, 2006, 7:48 AM MST
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 282124
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
224 PM MST TUE NOV 28 2006


IDZ018-031-032-290930-
/O.NEW.KPIH.WC.W.0003.061129T0400Z-061129T1700Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
224 PM MST TUE NOV 28 2006

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST
WEDNESDAY. 

A BROAD AREA OF VERY FRIGID AIR WILL SETTLE INTO THE CENTRAL
MOUNTAINS OVERNIGHT. WITH MANY SITES IN THE AFFECTED ZONES DROPPING TO
A FEW DEGREES BELOW ZERO AND WINDS EXPECTED TO REMAIN AT 10-15 MPH
OVER THE RECENT SNOW COVER...WIND CHILLS WILL REACH VALUES OF -20
TO -25F.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
2 follow-up statements
000 
WWUS45 KPIH 290453
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
953 PM MST TUE NOV 28 2006

IDZ018-031-032-291700-
/O.CON.KPIH.WC.W.0003.000000T0000Z-061129T1700Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
953 PM MST TUE NOV 28 2006

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY.

A BROAD AREA OF VERY FRIGID AIR WILL SETTLE INTO THE CENTRAL
MOUNTAINS OVERNIGHT. WITH MANY SITES IN THE AFFECTED AREA DROPPING
TO A FEW DEGREES BELOW ZERO AND WINDS EXPECTED TO REMAIN AT 10-15
MPH OVER THE RECENT SNOW COVER...WIND CHILLS WILL REACH VALUES OF
-20 TO -25F.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWUS45 KPIH 291448
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
748 AM MST WED NOV 29 2006


IDZ018-031-032-291600-
/O.CAN.KPIH.WC.W.0003.000000T0000Z-061129T1700Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
748 AM MST WED NOV 29 2006

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
CHILL WARNING. 

.ALTHOUGH MANY SITES ARE REPORTING BELOW ZERO TEMPERATURES THIS
MORNING...WINDS HAVE REMAINED BELOW 10 MPH. WITH SUNRISE...TEMPERATURES
WILL BEGIN TO WARM SLIGHTLY BRINGING WIND CHILLS UP TO NEAR ZERO
OVER THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Nov 28, 3:09 AM MST, 11 hours 15 minutes earlier.

Area forecast discussion, Nov 28, 3:09 AM MST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
309 AM MST TUE NOV 28 2006

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SATELLITE IMAGERY INDICATES
A BROAD AREA OF LOW PRESSURE SAGGING SOUTH AND EASTWARD ACROSS THE
NORTHERN ROCKIES. EMBEDDED WITHIN THIS TROUGH ARE TWO DISTINCT
AREAS OF CIRCULATION. ONE DISTURBANCE IS TRACKING EASTWARD THROUGH
CENTRAL UTAH NEAR THE BASE OF THE TROUGH...WHILE THE OTHER IS
LOCATED OVER CENTRAL OREGON AND WASHINGTON. THE SECOND WAVE...OVER
WA/OR...IS EXPECTED TO TRACK ACROSS THE AREA BEGINNING THIS
EVENING AND OVERNIGHT. VERY COLD TEMPERATURES ALOFT WILL PROMOTE
SCATTERED SHOWER ACTIVITY THROUGHOUT THE DAY TODAY...WITH LIGHT
ACCUMULATIONS GENERALLY LESS THAN AN INCH IN LOWER ELEVATIONS.
HIGHER ELEVATIONS OF THE SAWTOOTH...WASATCH...CARIBOU...AND BIG
HOLE MOUNTAINS MAY SEE UP TO 3 INCHES.

AS THE DISTURBANCE MOVES THROUGH OVERNIGHT THERE IS A GOOD
PROBABILITY THAT A SNAKE PLAIN CONVERGENCE ZONE WILL BE GENERATED.
THIS IS BOTH INDICATED BY PATTERN RECOGNITION...AND COMPUTER
MODELS. THE CONVERGENCE BAND WILL LIKELY FORM NEAR THE MONTANA
BORDER AND TRACK SOUTHWARD ACROSS THE PLAIN. WITH MID LEVEL FLOW
OUT OF THE NORTH...SNOWFALL WITH THIS BAND WILL FAVOR THE SOUTHERN
SNAKE PLAIN BETWEEN AMERICAN FALLS AND BLACKFOOT...INCLUDING
POCATELLO. CURRENT EXPECTATIONS ARE FOR 1 TO 3 INCHES OF SNOW
ACCUMULATION FOR THESE AREAS...WITH SNOWFALL OCCURRING BETWEEN
MIDNIGHT AND 6AM WEDNESDAY. ACCUMULATIONS OF 1 TO 3 INCHES REMAINS
BELOW ADVISORY LEVELS...HOWEVER ADVISORY LEVEL SNOWFALL IS NOT OUT
OF THE QUESTION...ESPECIALLY ON BENCH AREAS...WITH THIS WEATHER
SCENARIO. VERY COLD TEMPERATURES OVERNIGHT WILL ALLOW FOR VERY
HIGH SNOW TO LIQUID WATER RATIOS. THIS MEANS THAT VERY LITTLE
MOISTURE WILL PRODUCE ACCUMULATING SNOWS.

BEYOND THE SYSTEM TONIGHT THE MAIN WEATHER STORY FOR THE NEXT FEW
DAYS WILL BE WELL BELOW NORMAL TEMPERATURES. WITH SNOW ON THE
GROUND...AND MORE EXPECTED...ALONG WITH HIGH PRESSURE BUILDING
ALOFT TEMPERATURES WILL LIKELY NOT CLIMB OUT OF THE MID TO LOWER
20S IN VALLEY LOCATIONS. OVERNIGHT TEMPS WILL REACH INTO THE
SINGLE DIGITS AND LOWER TEENS IN MOST LOCATIONS...WITH MOUNTAIN
VALLEYS DROPPING BELOW ZERO. CANTIN

.LONG TERM...FRIDAY THROUGH TUESDAY. CYCLONIC UPPER FLOW WILL
PERSIST THRU FRI NITE ON THE BACKSIDE OF AN UPPER LOW OVER THE NRN
PLAINS. THIS WILL RESULT IN ISOLD SNOW SHOWERS IN THE MTNS AND THE
UPPER SNAKE RIVER PLAIN. UPPER RIDGING BUILDS INTO THE PAC NW ON SAT
...WITH LITTLE MORE THAN ISOLD MTN SNOW SHOWERS EXPECTED. TEMPS WILL
MODERATE WITH THE RIDGE OVER THE WEEKEND. THE RIDGE FLATTENS OUT ON
SUNDAY WITH THE APPROACH OF A SHORT WAVE WHICH MOVES INTO THE PAC NW
LATE SUNDAY. THIS FEATURE WILL SPREAD LIGHT PRECIP ACRS THE FCST
AREA SUN NITE. THE GFS DROPS A CLOSED UPPER LOW INTO NRN ID MON
NITE FOR WHAT LOOKS LIKE ANOTHER SURGE OF COLD AIR. THIS WILL ALSO
CONTINUE THE THREAT OF SNOW SHOWERS ACROSS THE REGION THROUGH
TUESDAY. HEDGES

&&

.AVIATION...SCATTERED SNOW SHOWERS WILL CONTINUE TO MOVE THROUGH THE
AREA TODAY...THE RESULT OF INSTABILITY UNDER THE UPPER LOW OVER THE
ID PANHANDLE. MORE WIDESPREAD SNOW SHOWERS CAN BE EXPECTED IN THE
MTNS. VFR CONDITIONS WILL PREVAIL TODAY...WITH THE EXCEPTION OF OCNL
MVFR CIGS/VIS IN SNOW SHOWERS. A LOW LEVEL CONVERGENCE ZONE TONIGHT
WILL RESULT IN MORE WIDESPREAD SNOW OVERNIGHT. MVFR CIGS/VIS WILL BE
COMMON IN SNOW SHOWERS. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 28, 3:59 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
359 AM MST TUE NOV 28 2006

IDZ017-020-021-291300-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
359 AM MST TUE NOV 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL CONTINUE OVER THE AREA TODAY WITH
ACCUMULATIONS UP TO 1 INCH. BEGINNING THIS EVENING A WEATHER
DISTURBANCE WILL TRACK ACROSS THE AREA. AS MID LEVEL WINDS BECOME
NORTH/NORTHWEST A CONVERGENCE ZONE WILL FORM ACROSS THE SNAKE
PLAIN. THIS CONVERGENCE ZONE WILL TRACK NORTH TO SOUTH ACROSS THE
PLAIN...WITH A FOCUS OF PRECIPITATION BETWEEN AMERICAN FALLS AND
BLACKFOOT. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...WITH MORE
NOT OUT OF THE QUESTION...ESPECIALLY IN BENCH AREAS. THE BEST
THREAT FOR SNOWFALL WITH THE CONVERGENCE ZONE WILL BE BETWEEN
MIDNIGHT AND 4 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

COLD TEMPERATURES WILL SETTLE OVER THE REGION THROUGH THE
WEEKEND...WITH READINGS WELL BELOW NORMAL. ISOLATED SNOW SHOWERS
WILL BE A POSSIBILITY AS WEATHER SYSTEMS TRACK NORTHWEST TO
SOUTHEAST OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-022>025-031-032-291300-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
359 AM MST TUE NOV 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF LOW PRESSURE AND COLD AIR ALOFT WILL ALLOW FOR
SCATTERED SHOWER ACTIVITY THROUGHOUT THE DAY TODAY. ACCUMULATIONS
WILL GENERALLY BE LIGHT...WITH 1 TO 3 INCHES POSSIBLE IN HIGHER
TERRAIN. PRECIPITATION WILL FAVOR WEST FACING SLOPES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

COLD WEATHER WITH WELL BELOW NORMAL TEMPERATURE READINGS ARE
EXPECTED THROUGH THE WEEK. SEVERAL WEAK WEATHER DISTURBANCES WILL
TRACK ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST. ACCUMULATIONS
ARE EXPECTED TO BE ON THE LIGHT SIDE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Chill Warnings in Idaho, 2006Every wind chill warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.